To the Editor.
—Leier and associates in the October issue of the Archives (134:766, 1974) observed that, in their patient with alcoholic cardiomyopathy and heart block, deep precordial T-wave inversions occurred following the institution of artificial cardiac pacing. They ascribed these changes to intracranial disease, apparently without considering the possibility that they may have been caused by the pacing per se. Chatterjee and associates,1 Gould and associates,2 and Nevins3 have called attention to the frequent occurrence of repolarization abnormalities in patients who have pacemakers. The T-wave inversion may be striking and may mimic changes due to subendocardial ischemia or infarction. Physicians treating patients who have pacemakers should be aware of this electrocardiographic artifact and not be led to a false diagnosis of myocar dial or other disease.The accompanying illustrations give a particularly dramatic example of this phenomenon. Figure 1 shows the admission electrocardiogram from a 70-year-old woman who had complete heart block with Stokes-Adams
Lyon LJ. T-Wave Inversions. Arch Intern Med. 1975;135(5):745–747. doi:10.1001/archinte.1975.00330050119024
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: